|Barked: Mon Apr 22, '13 8:42am PST |
Thank you everyone for the responses! When I took her in yesterday to get the rabies I noticed that the bump had flattened down and was not so circular and protruding. Im guessing it was some kind of cyst that drained out? Also she has had another lump come in due to the rabies shot, so I know it was from the shots. Next year I will see what I can do ( if anything ) to stop this reaction.
It was almost certainly and immune reaction to the adjuvant in the vaxes, this kind of reaction is common with the rabies vax too.
A firm, non-painful lump under the skin at the site of injection:
It is not uncommon, particularly with killed vaccines containing reactive adjuvants (immune system stimulatory additives), to get a lump at the site of vaccination. Generally this lump is under the skinand can be quite mobile. Often somewhere around the size of a pea, right up to the size of a large marble,these vaccine-site-reaction lumps are comprised of a mixture of inflammatory cells(the immune system cells that attacked the injected vaccine) and scar tissue. They may stay the same size for years or can, over time (generally 2-6 weeks), reduce in size. Some will even disappear. In some breeds (e.g. poodle, bichon), these reactions can be associated with dark skin pigmentation and loss of hair at the site of the vaccine. Many veterinarianswill vaccinate show dogs in discrete areas (inside the groin, under the point of the shoulder) toavoid vaccine-associated lumps or hairloss being picked up by judges at shows.
From: http://www.pet-informed-veterinary-advice-online.com/vaccine-side-ef fects.html#reaction-three
The way to prevent this immune reaction is to take a cold pack to the vets and immediately after the shot apply the cold pack to the injection site. This should be done throughout the day to prevent the immune response to the adjuvants.
I would caution against annual vaccinations, it is not necessary and will only compound the immune damage. Get titers instead.
But, as many veterinarians are realizing, over-vaccination can actually jeopardize a dog's health and even life. Side effects can cause skin problems, allergic reactions and autoimmune disease.
From: http://www.news.wisc.edu/8413 (Dr Schultz)
|my posts | my page | msg me | gift me | become pals|| [notify]|